I am new, in fact I have never done this sort of thing before! I have mild/moderate copd! I worry when given new medication! GP has given me Duaklir Genuair inhalation powder Aclidinium/Formoterol Fumarate dihydrate which is a long acting bronchodilator! I have not taken it yet as so many awful side affects I am really scared to take it. Has anyone heard of this drug or similar? Have been reading the posts on here and find them so encouraging! I am 74, live alone, so feel if I have a bad reaction to this medication I will get panicky and make matters worse, so wonder if anyone can help!

25 Replies

  • Bless you Katy, l have not heard of your medication but maybe someone else on HU will have and can offer advice and reassurance.

    Please contact your GP or Pharmacist and ask for your medication to be explained properly to you.

    Welcome to HU. Xx

  • Good advice Sassy but I find it much easier to ask the pharmacist it take so long to get in touch with the doctor x

  • Hi Belinda, tramadol is a difficult drug which Pete takes but it has to be signed for. I always read the leaflet in the packet and sometimes Google too for extra info. Take care xxxx

  • Hi Katy, I'm on 2 different long-acting bronchodilators & haven't used that one. Bear in mind all drugs are extensively trialled to make sure they're as safe as can be, & Duaklir Genuair has been in use for a couple of years now. But of course they all have potential side effects. I only try a new medication Monday-Friday during surgery hours, so if I have a reaction I'd be able to phone GP. So if I were you I'd wait until tomorrow morning before you try it.

  • Hi

    As sassy99 says speak to your pharmacist they will explain it's use and to how take it for the best benefit, as your GP knows you medical history he would not have prescribed the medication if you where to be affected by any major side effects.

    Give it a months trial and report back if not happy. There are plenty of alternatives.

    But they all carry a similar list of side effects.

  • I've just had another thought...if you're really anxious, for reassurance you could go in to your local pharmacist tomorrow and use it in their presence, they nearly all have a little room for consultations. Then you could wait 15minutes or so to make sure you feel ok. It's highly unlikely you will have a reaction but if so it usually happens quickly.

  • Hi Katy welcome to the group. I take bretaris Genuair 322mcg. I have been on it a few months And have had no side effects. I find it to be the best inhaler I have had I take it twice a day 12 hours a part. X

  • Good evening, Katy, excellent name. Can't help, I'm afraid as I don't have your condition. But welcome to this group. It is brilliant. And lots of people will be able to help you.

    All the best

    Kate xx

  • Hi Katy75 welcome to the site it looks as if you've been well advised best wishes c

  • Hi Katy

    What were you on before the Genuair? If you were ok on it you should insist that it isn't changed if the change makes you anxious. I use Formoterol without much issue other than it causes mucous in throat and aggravates sinuses, serious reactions are rare. Get a friend or relative to come while you try it? Have your blue inhaler available in case you get a very bad reaction - but it is VERY rare. Hoarseness, sinus &/or throat discomfort are the usual sides after taking it for days/ weeks - uncomfortable but not serious.

    You'll be fine, but if you eventually get the nasty throat/nose side effects don't be afraid to go back and insist to be returned to what you are comfortable with.

    Best wishes

  • Good morning Katy, and welcome.

    Lots of good advice to your post from people who genuinely know just what they are talking about, so don't panic. I think you just need more explanation, as the others say. Some doctors just dish out prescriptions without thinking of you as a person. Your local pharmacist is the best bet....and don't be lonely - night or day there is usually someone on here to talk. copd is no respecter of the hours of darkness.

    good wishes,


  • That's great Belinda. Keep going and get full benefit. I'm more than happy if we were able to help a little:-)

    Stay with us won't you:-)


  • Here's hoping the stiffness will have worn off by now Belinda. It is good news that your able to get a little further without the walker. So there you are - PR is a wonderful thing, and I wish everyone could have it, and doing it with other people is so much more fun than attempting it on your own. There were three people at my PR on oxygen and the two nurses were great with them.

    We are both fine thanks. Merlin is a bit uncomfortable on his memory foam bed and prefers sleeping on the floor this last week or so. I'm keeping watch. xx

  • Good afternoon Belinda,

    Do try and have even just a little walk...It's lovely now the rain has stopped here - I hope you have similar. Take your courage in both hands -ooops better not - hang on to the walker - for now anyway:-)

    What does Fit 4 Life entail? I have not been offered the opportunity.


  • Hi Katy, welcome. I have the same condition as you and have used the inhaler for nearly 3 years with no serious side effect, only a very dry mouth. I have found it very helpful.

  • Hello Katy. I'm sorry I can't really help with your question but I wanted to say hello and welcome. 🌷

    Cas xx

  • Hi Katy, I'm 74 and have been using Genuair for at least 6-12mths now and have never experienced any side affects. It works well for me twice a day 12hrs between. Welcome,


  • katy75

    Hi tcteIboy! I am having real problems with Genuair device! I took my first dose with copd nurse but even then had to inhale couple of times before it clicked! That was on Friday, then Saturday real disaster made silly mistake by holding button down and inhaling, got replacement from pharmacy! Today tried again doing everything as I should but after quite a few attempts no click and still on green! Then I worry I have taken too much by trying more than once! Have you ever had a problem, guess not as I am just not able to inhale as I should! Would appreciate your opinion!

  • Hi Katy, I think you are probably right, your inhaling is not strong enough as I have never had a problem. I do know that it takes quite a breath in for sure. I would ask your doctor for another type. Sorry that's really about all I can say.

    Take care,



  • Thank you Terry for prompt reply! I am really disappointed as I think this might have been good for me, as I noticed big difference on first day! I am really better with normal inhaler and spacer so wonder what dr will give me now! Getting appt with dr is next problem! Kind regards!

  • Hi Katy, don't know about the medication sorry but can see others do and have replied to you - I just wanted to say welcome :)

  • Hi Katy, You've gotten many good replies. I have never taken that medication. Hopefully you have no problems. I'm the same way, as you. I read side effects and am afraid to take the medication. Just wanted to give you a big welcome to our site. If you have any more questions, just ask. 😊 Rubyxx

  • I've been on Eklira for a couple of months and it has been great. I feel so much better and no side effects. One problem I've had is that after a week or so of using it twice daily the inhalator seems to jam and I cannot get it to work at all. My pharmacist always gives me a replacement....I've been in contact with the manufacturers and they feel it's my technique. ?.despite the fact that it works well at the start. Jacqueline on this site has posted she has the same problem. I think the grainy substance clogs the mechanism. I'd like to hear if you, or anyone else, has this problem. Good advice to take your first dose at the pharmacists and see how it goes. I hope the medicine works as well for you as it has for me,

  • Why do you not research it on the internet. All the test and trial results will be online along with the side effects. This is what I always do before taking any new medicine.

    28 years with COPD.

  • I recently attended a Rehab exercise course and one of the respiratory nurses who gave us a lecture on the use of inhaler medications mentioned that long term use of Seretide could have side effects on the heart.

    I asked my Respiratory consultant who agreed and subsequently changed my medication to Duaklir which does away with taking Spiriva separately which i was prescribed as well. Duaklir has that included. I was advised to wean myself off Seretide over two months as I was on high dosage. I have been on Duaklir now for ten days and fortunately have had no side affects. Hope it remains that way

You may also like...